Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 203, NWS Midland/Odessa, TX

June 12, 2015Dawson County, Gaines County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 12, 2015, 6:32 PM CDT for Dawson County, Gaines County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2015, 6:32 PM CDT (23:32 UTC)
Expired
Jun 12, 2015, 7:30 PM CDT
In force
58 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Dawson County, TX, Gaines County, TX

The radar

The Lubbock radar (KLBB), 95 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 7:16 PM CDTHAIL 2.54 Se Loop, TXWINDOWS BROKEN AND CROPS DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 2:47 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-367 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WUUS54 KMAF 122332
SVRMAF
TXC115-165-130030-
/O.NEW.KMAF.SV.W.0203.150612T2332Z-150613T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DAWSON COUNTY IN WEST TEXAS...
  NORTHEASTERN GAINES COUNTY IN WEST TEXAS...

* UNTIL 730 PM CDT

* AT 630 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR
  LAKE...AND MOVING NORTHEAST AT 30 MPH. THIS STORM HAS A HISTORY
  OF PRODUCING LARGE HAIL. 

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ASHMORE...PUNKIN CENTER...WELCH...PRIDE AND GRANDVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3296 10234 3295 10187 3273 10212 3273 10231
      3290 10239
TIME...MOT...LOC 2331Z 222DEG 25KT 3286 10224

HAIL...1.25IN
WIND...60MPH

$$
1 follow-up statement
180 
WWUS54 KMAF 130002
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
702 PM CDT FRI JUN 12 2015

TXC115-165-130030-
/O.CON.KMAF.SV.W.0203.000000T0000Z-150613T0030Z/
DAWSON TX-GAINES TX-
702 PM CDT FRI JUN 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GAINES AND NORTHWESTERN DAWSON COUNTIES UNTIL 730 PM CDT...

AT 658 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ASHMORE...AND
MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CEDAR LAKE...WELCH...PRIDE...PUNKIN CENTER AND GRANDVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3296 10234 3295 10187 3273 10212 3273 10231
      3290 10239
TIME...MOT...LOC 0001Z 303DEG 14KT 3287 10227

HAIL...1.25IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:59 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 12, 2:59 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
259 PM CDT Fri Jun 12 2015

.DISCUSSION...

A series of upper level troughs moving across the Rockies yielding
a lee surface trough and plentiful moisture will make way for an
active weather pattern over the next several days. Strong to severe
storms will be possible today across the Permian Basin and Lower
Trans Pecos.  Strong heating east of the dryline where dewpoints are
in the 60s will increase instability and yield CAPE values ranging
between 2000-3000 j/kg.  In addition to moderate instability, steep
mid level lapse rates and shear values of 20-35 kts will aid
severe thunderstorms development. Another interesting note is a
boundary pushing south across the Permian Basin from the north,
which supported morning showers and thunderstorms. This E-W
boundary could be another focus for thunderstorms as the day
progresses. The West Texas mesonet 2 SE of Lamesa received nearly
an inch of rain this morning, which shows how high the moisture
content is across the area. Precipitable Water values are reaching
2-3 standard deviations above normal. So in addition to the threat
of large hail and damaging winds, localized flooding will also be
a threat with any thunderstorm today. By tonight, expect storms to
form more of a line as a strong low level jet of 30-45 kts will
help support storms as they move east.

Saturday will also pose a threat for severe weather as well with the
mid level trough supporting maintenance of the surface lee trough
over eastern New Mexico and West Texas.  Instability and shear are
not as good, but will be enough to support strong to severe storms
east of the dryline and along the higher terrain.  Thunderstorm and
rain chances will remain with the upper level weakness still
lingering around the area through the end of the weekend into early
next week.

Temperatures will be slightly below normal over the next several
days, and most likely will remain near normal through the end of
next week.  The upper level pattern looks to flatten and flow aloft
becomes fairly weak, but will keep low end chances of rain into
middle week as plenty of moisture will remain across the area.

Arnold

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 70  91  70  93  /  30  40  40  30
BIG SPRING TX              72  92  72  91  /  40  30  50  30
CARLSBAD NM                68 100  67  98  /  10  20  20  20
DRYDEN TX                  74  92  74  92  /  30  20  40  20
FORT STOCKTON TX           72  96  71  93  /  20  40  40  50
GUADALUPE PASS TX          66  86  65  86  /   0  20  10  20
HOBBS NM                   68  97  67  95  /  20  40  30  30
MARFA TX                   62  90  60  90  /  10  30  30  50
MIDLAND INTL AIRPORT TX    72  93  71  92  /  30  30  40  30
ODESSA TX                  72  93  71  92  /  30  30  30  30
WINK TX                    73  99  73  98  /  10  30  30  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

03/06

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jun 12, 1:42 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
142 PM CDT FRI JUN 12 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-131845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
142 PM CDT FRI JUN 12 2015 /1242 PM MDT FRI JUN 12 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS THE TEXAS PERMIAN BASIN...TRANS PECOS
REGION...THE DAVIS MOUNTAINS.,,AND THE BIG BEND REGION. SOME OF
THESE STORMS WILL HAVE THE CAPABILITY OF REACHING SEVERE LEVELS WITH
THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. A TORNADO OR
TWO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE WEATHER WILL AGAIN BE POSSIBLE OVER PORTIONS OF THE PERMIAN
BASIN ON SATURDAY AND SUNDAY WITH THE MAIN THREATS BEING LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 12, 5:38 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
538 PM CDT FRI JUN 12 2015

TXZ081-122315-
BIG BEND AREA-
538 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER COUNTY UNTIL 615 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER EAST CENTRAL BREWSTER COUNTY
AT 538 PM CDT...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 2971 10314 2988 10290 2975 10260 2973 10262
      2973 10267 2972 10268 2967 10269 2963 10273
      2960 10273 2959 10276 2955 10277 2952 10280
      2948 10280 2944 10283 2940 10281 2935 10284
      2935 10288 2928 10289
TIME...MOT...LOC 2238Z 319DEG 25KT 2966 10292
Special weather statement, Jun 12, 5:40 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
540 PM CDT FRI JUN 12 2015

TXZ075-081-082-122315-
PECOS-TERRELL-BIG BEND AREA-
540 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND SOUTHWESTERN TERRELL
COUNTIES UNTIL 615 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME EAST CENTRAL BREWSTER
COUNTY AT 540 PM CDT...MOVING SOUTH AT 20 MPH. PENNY SIZE HAIL AND
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 2973 10266 3006 10268 3012 10238 2985 10225
      2985 10226 2987 10230 2987 10231 2986 10232
      2986 10234 2976 10238 2978 10250 2974 10254
      2976 10257 2973 10264
TIME...MOT...LOC 2240Z 348DEG 18KT 2999 10251
Local storm report, Jun 12, 5:51 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
551 PM CDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             6 NE ODESSA             31.92N 102.30W
06/12/2015  E2.75 INCH       ECTOR              TX   NWS EMPLOYEE

&&

GREGORY.MURDOCH
Special weather statement, Jun 12, 6:18 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
618 PM CDT FRI JUN 12 2015

TXZ061-122345-
ECTOR-
618 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
ECTOR COUNTY UNTIL 645 PM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A NOTREES TO
GARDENDALE LINE AT 616 PM CDT...MOVING EAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO SMALL HAIL AND GUSTY WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

IN ADDITION...HEAVY RAINFALL WILL LIKELY RESULT IN AREAS OF FLASH
FLOODING ACROSS THESE LOCATIONS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3208 10230 3173 10230 3178 10279 3208 10279
TIME...MOT...LOC 2316Z 287DEG 21KT 3193 10246
Local storm report, Jun 12, 6:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
628 PM CDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             ODESSA                  31.85N 102.37W
06/12/2015  E1.75 INCH       ECTOR              TX   TRAINED SPOTTER

            REPORTED AT GRANDVIEW AND I20.

&&

DH
Local storm report, Jun 12, 6:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
632 PM CDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             15 E SEMINOLE           32.72N 102.39W
06/12/2015  E1.50 INCH       GAINES             TX   TRAINED SPOTTER

&&

DH

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:16 AM CDTSpecial Weather StatementMAFDawson44 min
Jun 12, 11:46 AM CDTSpecial Weather StatementMAFGlasscock29 min
Jun 12, 2:43 PM CDTSpecial Weather StatementMAFPecos47 min
Jun 12, 2:55 PM CDTSpecial Weather StatementMAFBrewster35 min
Jun 12, 3:30 PM CDTSpecial Weather StatementMAFBrewster30 min
Jun 12, 3:32 PM CDTSpecial Weather StatementMAFTerrell28 min
Jun 12, 3:34 PM CDTSpecial Weather StatementMAFCrane26 min
Jun 12, 3:50 PM CDTSevere Thunderstorm WarningMAFPecos55 min
Jun 12, 3:53 PM CDTSpecial Weather StatementMAFYoakum37 min
Jun 12, 4:01 PM CDTSpecial Weather StatementMAFBrewster44 min
Jun 12, 4:03 PM CDTSpecial Weather StatementMAFTerrell42 min
Jun 12, 4:21 PM CDTSpecial Weather StatementMAFAndrews39 min
Jun 12, 4:24 PM CDTSevere Thunderstorm WarningMAFCrane, Upton51 min
Jun 12, 4:41 PM CDTSpecial Weather StatementMAFBrewster49 min
Jun 12, 4:43 PM CDTSevere Thunderstorm WarningMAFPecos18 min
Jun 12, 4:47 PM CDTSpecial Weather StatementMAFTerrell43 min
Jun 12, 4:48 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler42 min
Jun 12, 4:50 PM CDTSpecial Weather StatementMAFPecos25 min
Jun 12, 4:59 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell44 min
Jun 12, 5:05 PM CDTSpecial Weather StatementMAFCrane25 min
Jun 12, 5:14 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Upton46 min
Jun 12, 5:29 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector46 min
Jun 12, 5:35 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Terrell4 hr
Jun 12, 5:35 PM CDTSevere Thunderstorm WarningMAFGaines55 min
Jun 12, 5:38 PM CDTSpecial Weather StatementMAFBrewster37 min
Jun 12, 5:40 PM CDTSpecial Weather StatementMAFTerrell35 min
Jun 12, 5:44 PM CDTTornado WarningMAFEctor25 min
Jun 12, 5:50 PM CDTSevere Thunderstorm WarningMAFGaines55 min
Jun 12, 5:56 PM CDTFlash Flood WarningMAFEctor, Midland4 hr
Jun 12, 6:00 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland45 min
Jun 12, 6:18 PM CDTSpecial Weather StatementMAFEctor27 min
Jun 12, 6:40 PM CDTSevere Thunderstorm WarningMAFEctor, Winkler50 min
Jun 12, 6:51 PM CDTSevere Thunderstorm WarningMAFMartin54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.